Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 28, NWS Tallahassee, FL

March 2, 2019Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 2, 2019, 6:57 AM EST for Gadsden County, Leon County, Florida. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2019, 6:57 AM EST (11:57 UTC)
Expired
Mar 2, 2019, 7:45 AM EST
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 5 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 7:21 AM ESTHAIL 0.71 Se Lake Bradford, FLSOCIAL MEDIA REPORT. ESTIMATED DIME SIZE HAIL. TIME ESTIMATED.
Mar 2, 7:25 AM ESTTSTM WND DMG2 Ne Spring Hill, FLDEBRIS COVERING SPRINGHILL ROAD FOR AT LEAST 2 MILES SOUTH OF THE AIRPORT. ALSO REPORTED TWISTED AND BROKEN TREES.
Mar 2, 7:25 AM ESTHAIL 0.72 Ssw Tallahassee Inter, FLLARGE AMOUNTS OF DIME SIZE HAIL ACCUMULATED ON THE GROUND ALONG SPRINGHILL ROAD SOUTH OF THE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 12.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WUUS52 KTAE 021157
SVRTAE
FLC039-073-021245-
/O.NEW.KTAE.SV.W.0028.190302T1157Z-190302T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
657 AM EST SAT MAR 2 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southeastern Gadsden County in Big Bend of Florida...
  Southwestern Leon County in Big Bend of Florida...

* Until 745 AM EST.

* At 657 AM EST, a severe thunderstorm was located 7 miles southwest
  of Midway, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
  Florida State University, Doak Campbell Stadium, Lake Bradford,
  Leon Sinks, Gaither Community Center, Lake Munson, Tallahassee
  Memorial Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall,
  Tallahassee Regional A/P, State Capital Complex, Governors Square
  Mall, Springsax Park, Belair and Lake Talquin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 8425 3030 8425 3030 8430 3036 8461
      3046 8459 3048 8422 3039 8420 3029 8424
TIME...MOT...LOC 1157Z 278DEG 20KT 3041 8454 

HAIL...1.00IN
WIND...60MPH
 
$$

30-PULLIN
3 follow-up statements
493 
WWUS52 KTAE 021212
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
712 AM EST SAT MAR 2 2019

FLC039-021221-
/O.CAN.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Gadsden FL-
712 AM EST SAT MAR 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GADSDEN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3030 8425 3030 8431 3034 8450 3046 8446
      3046 8444 3047 8441 3048 8422 3039 8420
      3029 8424 3029 8425
TIME...MOT...LOC 1211Z 278DEG 20KT 3040 8445 

$$

FLC073-021245-
/O.CON.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Leon FL-
712 AM EST SAT MAR 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR SOUTH CENTRAL LEON COUNTY...

At 711 AM EST, a severe thunderstorm was located near Midway, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall, Tallahassee
Regional A/P, State Capital Complex, Governors Square Mall, Springsax
Park, Belair and Levy Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 8425 3030 8431 3034 8450 3046 8446
      3046 8444 3047 8441 3048 8422 3039 8420
      3029 8424 3029 8425
TIME...MOT...LOC 1211Z 278DEG 20KT 3040 8445 

HAIL...1.00IN
WIND...60MPH
 
$$

55-SCHOLL
309 
WWUS52 KTAE 021225
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
725 AM EST SAT MAR 2 2019

FLC073-021245-
/O.CON.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Leon FL-
725 AM EST SAT MAR 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR SOUTH CENTRAL LEON COUNTY...

At 725 AM EST, a severe thunderstorm was located near Tallahassee
Comm College, or 7 miles southwest of Tallahassee, moving east at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall, Tallahassee
Regional A/P, State Capital Complex, Governors Square Mall, Springsax
Park, Belair and Levy Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 8425 3030 8431 3032 8442 3047 8439
      3048 8422 3039 8420 3029 8424 3029 8425
TIME...MOT...LOC 1225Z 278DEG 20KT 3039 8436 

HAIL...1.00IN
WIND...60MPH
 
$$

55-SCHOLL
939 
WWUS52 KTAE 021239
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
739 AM EST SAT MAR 2 2019

FLC073-021249-
/O.EXP.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Leon FL-
739 AM EST SAT MAR 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEON COUNTY WILL
EXPIRE AT 745 AM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3030 8425 3030 8431 3032 8442 3047 8439
      3048 8422 3039 8420 3029 8424 3029 8425
TIME...MOT...LOC 1239Z 278DEG 20KT 3038 8428 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:28 AM EST, 29 minutes earlier.

Area forecast discussion, Mar 2, 6:28 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
628 AM EST Sat Mar 2 2019

.AVIATION...
[Through 12Z Sunday]

Fog and low stratus continue at all sites at this hour, with IFR
to LIFR conditions being observed. Conditions will improve after
sunrise, with VFR conditions expected once again by late
morning/early afternoon. Sct TSRA will affect TLH and VLD within
the next few hours this morning. Additional redevelopment is
possible this afternoon, but confidence in any of this activity
directly affecting terminals remains low at this time.

&&

.PREV DISCUSSION [231 AM EST]...

.NEAR TERM [Through Today]...

A subtle upper level shortwave trough will push into the region
this morning, generating an area of showers and thunderstorms
around 12Z. Expect this activity to push eastward across the
region this morning, exiting by early afternoon. Additional
showers will likely redevelop late this afternoon/early this
evening for several hours before dissipating. Given the early
start to convection today and expected cloud cover, decided to
undercut guidance by several degrees for afternoon highs. Expect
temperatures to generally reach the lower 70s.

.SHORT TERM [Tonight Through Monday]...

Scattered convection from this afternoon will diminish during the
overnight hours. Attention will then focus on the Sunday through
Sunday night period as a stronger shortwave and surface cold front
moves through the area.

All of the available guidance still suggest a marginal to slight
risk of severe storms across the area from Sunday afternoon into
the Sunday night period. The 00z NAM, GFS, and ECMWF all move a
45-55 knot 850 mb jet across the northern and western portions of
the forecast area Sunday afternoon into the overnight hours. The
NAM is the strongest of the guidance, and the ECMWF appears
slightly stronger than the GFS. The ECMWF has SBCAPE around 500
j/kg overlaid with 0-1 km helicity over 300 m2/s2 along the
southeast Alabama and southwest Georgia border by Sunday evening.
A squall line will likely move from west to east across the
forecast area during the late Sunday afternoon and overnight
period. While gradual weakening will probably occur as it moves
deeper into the forecast area due to dynamics and instability
gradually decreasing with time, the line may still be severe as it
enters the western and northern portions of the forecast area.
Given the amount of helicity and the forecast hodographs, a couple
of tornadoes can't be ruled out along with the threat of straight
line winds.

.LONG TERM [Monday Night Through Saturday]...

Quiet and cool conditions will prevail behind the weekend frontal
system. A very weak disturbance passes through late Monday night
into Tuesday, but it'll be hard to get anything more than a few
clouds/sprinkles. A stronger push of cooler and drier air arrives
during the day on Tuesday, keeping conditions cool and quiet for
most of the remainder of the week. A light freeze is possible
across the northwest portions of the area on Tuesday night.

.MARINE...

Fair boating conditions are forecast through this evening.
Increasing winds and seas are expected for Sunday and Monday due
to the passage of a cold front. Winds and seas are expected to
remain elevated through mid-week.

.FIRE WEATHER...

Outside of low dispersions across portions of the Florida
Panhandle and Big Bend this afternoon, hazardous fire weather
conditions are not expected this weekend. Expect wetting rains
across portions of the region today and again on Sunday.

.HYDROLOGY...

Through Sunday night, rainfall amounts of 1 to 2 inches are
possible across most of the area with the exception of the
southeast big bend, where lesser amounts are expected. Given that
it's been dry recently, widespread flooding is not currently
expected with this system unless expected rainfall amounts
increase. However, locally heavier amounts are possible in a short
period of time with convection, and this could cause localized
flooding of poor drainage areas. The greatest potential for this
to occur is across the northern portions of the area on Sunday and
Sunday night, generally from near Dothan to Albany and northward.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  64  79  59  67 /  60  20  40  80  40
Panama City   73  64  75  55  62 /  50  20  50  80  30
Dothan        73  62  76  48  57 /  30  20  80  90  20
Albany        73  61  77  52  60 /  30  20  70  90  20
Valdosta      73  62  80  60  66 /  60  20  40  80  50
Cross City    76  63  79  63  71 /  50  10  10  70  60
Apalachicola  72  64  72  60  65 /  50  20  40  80  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Pullin
MARINE...DVD
FIRE WEATHER...Pullin
HYDROLOGY...DVD

In the hours before

Special weather statement, Mar 2, 4:55 AM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 AM EST SAT MAR 2 2019

ALZ069-FLZ010-011-GAZ155-156-021045-
Houston AL-Jackson FL-Washington FL-Decatur GA-Seminole GA-
455 AM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...JACKSON...
NORTHEASTERN WASHINGTON...SOUTHWESTERN DECATUR AND SEMINOLE COUNTIES
UNTIL 545 AM EST/445 AM CST/...

At 455 AM EST/355 AM CST/, Doppler radar was tracking a strong
thunderstorm over Chipley, moving northeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cottonwood, Chipley, Donalsonville, Marianna, Chattahoochee, Malone,
Sneads, Cottondale, Grand Ridge, Greenwood, Alford, Iron City,
Campbellton, Bascom, Crosby, Grangeburg, Lovedale, Dellwood,
Donaldsonville A/P and Bahoma.

LAT...LON 3082 8560 3114 8526 3111 8503 3107 8503
      3107 8481 3106 8474 3075 8484 3074 8486
      3071 8485 3061 8514 3061 8517 3060 8517
      3056 8526 3057 8528 3079 8561
TIME...MOT...LOC 0955Z 241DEG 28KT 3076 8550

30-PULLIN
Local storm report, Mar 2, 5:59 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     HAIL             1 NW NETTLE RIDGE       30.49N 85.06W
03/02/2019  E0.75 INCH       CALHOUN            FL   PUBLIC

            MPING REPORT.

&&

DVD
Local storm report, Mar 2, 6:19 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 AM EST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             1 WNW DURHAM            30.47N 85.09W
03/02/2019  E1.00 INCH       CALHOUN            FL   LAW ENFORCEMENT

            ESTIMATED ON THE ROAD BETWEEN BLOUNTSTOWN
            AND ALTHA.

&&

DVD
Special weather statement, Mar 2, 6:49 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 AM EST SAT MAR 2 2019

FLZ016-017-021230-
Gadsden FL-Leon FL-
649 AM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND
SOUTHWESTERN LEON COUNTIES UNTIL 730 AM EST...

At 649 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Midway, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Midway, Tallahassee, Tallahassee Comm College, Doak Campbell Stadium,
Springsax Park, Lake Bradford, Lake Talquin, Andrew, Gaither
Community Center, Lake Munson, Fort Braden, Wetumpka, Bloxham,
Innovation Park, Tallahassee Regional A/P and Mission San Luis.

LAT...LON 3037 8467 3038 8467 3039 8465 3039 8467
      3050 8466 3049 8432 3039 8428 3030 8436
TIME...MOT...LOC 1149Z 278DEG 20KT 3043 8458

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:55 AM ESTSpecial Weather StatementTAEJackson50 min
Mar 2, 5:12 AM ESTSevere Thunderstorm WarningTAEBay, Calhoun33 min
Mar 2, 5:41 AM ESTSevere Thunderstorm WarningTAECalhoun, Gadsden, Liberty49 min
Mar 2, 6:49 AM ESTSpecial Weather StatementTAELeon41 min
Mar 2, 7:38 AM ESTSpecial Weather StatementTAEJefferson37 min
Mar 2, 8:14 AM ESTSpecial Weather StatementTAEJefferson31 min
Mar 2, 3:19 PM ESTSpecial Weather StatementTAEWashington26 min
Mar 2, 3:59 PM ESTSpecial Weather StatementTAEWashington46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.